Arizona, 2004Flash Flood in Arizona, September 18, 2004
September 18, 2004 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 18, 9:15 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 18, 9:15 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 AM MST SAT SEP 18 2004
.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH
OF THE AREA TODAY...INCREASING IN COVERAGE BY THE AFTERNOON. RAIN
WILL BE HEAVY AT TIMES LATE TODAY THROUGH SUNDAY...ESPECIALLY OVER
THE HIGHER ELEVATIONS OF YAVAPAI COUNTY...GILA COUNTY...THE MOGOLLON
RIM...AND THE WHITE MOUNTAINS. IN ADDITION TO THE RAIN...LOCALLY
WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION AS A COLD FRONT
APPROACHES FROM THE WEST. THIS FRONT WILL END THE RAINFALL MONDAY
AFTERNOON OR EVENING...AND WILL BRING COOLER TEMPERATURES TO MUCH
OF THE STATE FOR NEXT WEEK.
&&
.DISCUSSION...A VERY WET WX PATTERN CONTINUES TO DEVELOP OVER THE
STATE. SOUTHERLY FLOW IS STRENGTHENING BTWN SOUTHERN PLAINS HIGH AND
DEEPENING WEST COAST TROF. THIS IS TAPPING INTO A LARGE POOL OF
MOISTURE ASSOCIATED WITH THE REMAINS OF HURRICANE JAVIER. DPS
INCREASED OVERNIGHT WITH VALUES IN THE 60S AND 70S ACROSS SOUTHERN
ARIZONA. GPS-IPW SHOWS PWS UP OVER HALF AN INCH OVERNIGHT AS WELL.
MODELS INDICATE MOISTURE PLUME AXIS MOVING NORTH TODAY ACROSS WESTERN
SECTIONS OF ARIZONA. AIR MASS WILL BECOME INCREASINGLY UNSTABLE. 12Z
FGZ SOUNDING SHOWED A MID LEVEL CAP BUT THIS IS EXPECTED TO BE
OVERCOME WITH MORNING HEATING AND BREAK BY NOON. LIFT WILL ALSO BE
INCREASING DURING THE DAY BY A JET STREAK MOVING INTO NW AZ WITH A
GOOD DIVERGENCE PATTERN ALOFT. THE STRENGTHENING SW FLOW WILL ALSO
ENHANCE THE OROGRAPHIC LIFT OVER THE RIM. DEEP LAYERED MOISTURE ALONG
WITH STRONG OMEGA FIELD SEEN FOR TONIGHT AND CONTINUING THRU SUNDAY.
EXPECT HEAVY RAINFALL AMOUNTS OVER THE AREAS ESPECIALLY FROM THE RIM
SOUTHWARD AND OVER YAVAPAI COUNTY WITH MODEL ESTIMATES OF 1 TO 3
INCHES POSSIBLE DURING THIS EVENT. IN ADDITION TO THE MOISTURE AND
DYNAMICS SHEAR PROFILES INDICATE SEVERE TSTMS ALSO A POSSIBILITY. LIFT
AND UPPER LEVEL MOISTURE BEGIN TO DECREASE LATE SUNDAY. THREAT OF
SHOWERS AND TSTMS WILL CONTINUE INTO EARLY TUESDAY BEFORE TROF
PASSAGE PUSHES THE MOISTURE OUT OF THE STATE. FLASH FLOOD WATCH
REMAINS IN EFFECT FROM 3 PM TODAY UNTIL MIDNIGHT. NO UPDATE TO ZONE
PACKAGED NEEDED. DF
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZ ZONES
8/15/18/37/38 FROM 3 PM MST TODAY UNTIL MIDNIGHT MST SUNDAY NIGHT.
&&
Hazardous weather outlook, Sep 18, 7:00 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST SAT SEP 18 2004
AZZ004>018-037>040-191400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST SAT SEP 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP SUB-TROPICAL MOISTURE WILL MOVE NORTH ACROSS THE REGION TODAY.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
THROUGHOUT THE DAY...BECOMING WIDESPREAD BY MID-AFTERNOON. THE MOST
FREQUENT STORMS WILL OCCUR ALONG AND JUST SOUTH OF THE MOGOLLON RIM.
EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH IN
ADDITION TO THE RAIN.
THERE IS A FLASH FLOOD WATCH IN EFFECT LATER TODAY AND SUNDAY FOR
PORTIONS OF CENTRAL ARIZONA...SEE PHXFFAFGZ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY
NIGHT AND INTO EARLY MONDAY. LOCALLY HEAVY RAIN IS POSSIBLE ALONG
AND JUST SOUTH OF THE MOGOLLON RIM. SOUTHWEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MONDAY. A COLD FRONT WILL
BRING AN END TO THE WIND AND RAIN BY MONDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Yavapai
- When
- September 18, 11:00 AM MST to 11:59 PM MST
- Where
- Yavapai County, Ashfork
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
Flooding was reported along Double A Ranch Road north of Seligman. A patrol car was stuck in the mud and flood waters on Sierra Verde Ranch Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Maryland, September 18, 20042 deaths · 61 kt wind · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$100 million · 1 event
- Wildfire in Wyoming, September 18, 20049 injured · $1.0 million · 1 event
- Flash Flood and Flood in New Jersey, September 18 to 20, 2004$28 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$25 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 21, 20041 death · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 18, 20041 death · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$20 million · 1 event
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$16 million · 2 events
- Flash Flood in New York, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424202.